I was diagnosed as having recurring idiopathic syncope episodes. Use of betablockers tended to lower my blood pressure creating problem of its own. I then switched to Zyloft. I should add at this point that my physician felt that job stress aggravated the underlying problem.
The Zoloft has been somewhat successful. I have had one pre-syncopal episode and one syncope episode (brought on my a bout with abdominal gas pains) since beginning this course.
My question is this. I have heard that bodybuilding may lessen the tendency to syncope (I have no idea why this might be true). I have also read that body building can induce syncope. Is there a recommendation regarding weight training?
The valslvas ( deep breath holding) performed with weight lifting may exacerbate syncope. You should discuss an exercise program with your physician prior to initiating this type of exercise. I have not heard that weight training improves syncope.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.